Jump to content

Jabre112: Prozac discontinuance disaster - 4 months of stop and go and no end in sight


jabre112

Recommended Posts

jabre112

Dear community,

 

I was recommended this forum after seeking advice for my current situation on Reddit. The last four month have been the hardest so far in my life. I took Przac for about 10,5 years (from when I was 16 to when I was 27 years old) until I stopped taking it in December 2020. At that point I was on 10 mg Prozac for about a year (20 mg previously) and my psychologist encouraged me to try stopping it for good. It was my wish to stop too as I had develop restless-leg-syndrome over the past yars and suspected it might be connected to Prozac. I took Prozac for my anxiety, depression and obsessive-compulsive thinking.

 

I stopped taking Prozac on christmas eve 2021. I didnt taper as 10 mg is already the lowest dose in my country and my therapist didnt think it was necessary. For two weeks I was fine, then the former emntioned symptomes came back with a force I did not expect. My biggest fear is becoming psycotic (which I never have so far) but this fear together with cpompulsive thought, constant panic attacks and depression consumed me. After just 3 weeks I decided to take Prozac again. What then happened Id have never expected: My body just wasnt having it anymore, I got more and more nauses every day I took Prozac (10 mg) and after 2 weeks I had to stop because I was puking almost every day. I then didnt take Prozac for 4,5 weeks. By then I was close to getting myself hospitalized: The fear of getting psychotic was nonstop and compulsive and racing thoughts where torturing me all day. I had to try to take Prozac again. Immediately the nausea kicked in and after talking to my psychiatrist she perscribed me Zoloft. I tried that for just 5 or 6 days and  felt so abd I stopped it and then took Prozac again. THis time the nausea was ok, I took it for 2 weeks, started to feel better, but suddenly the restless-leg-syndrome came back, I stopped taking Prozac for 3 days, then tried to take it again but started puking again and got such a bad headache I thought Id die. So I stopped again and didnt take it for 8 days now. I know I messed up. I can hardly imagine the harm I did to my body and brain by doing this stop-and-go chaos. I was writing on my thesis and had a lot of stress in my life (aside from the medication-problems). Now I feel worse than ever. I am in constant fear of getting psychotic, im neauses every day, have constant panic-attacks, my thoughts are a total chaos, random and chaotic. I dont know what to do. Will it get better? Am I getting psychotic because of what I did to my body (after 10 years of beaing afraid of this exact thing)? Should I take Prozac again, no matter the nausea and the restless-legs?

 

I know there is probably no answere to all my questions. But I am thankfull for every word, every reply, just the idea that I am not alone in this. Thank you for taking the time and reading this.

 

This is my Prozac journey so far:

Fluoxetin (10-20 Mg): 2010 - 2020 

No Med: 25.12.2020 - 17.01.2021 

Fluoxetin (10Mg): 18.01.2021 - 31. 01.2021    

No Med: 01.02.2021 - 06.03.2021

Fluoxetin (10 Mg): 07.03.2021 - 08.03.2021

No Med.: 09.03.2021 - 12.03.2021

Sertralin (12,5 Mg): 13.03.2021 - 15.03.2021

Sertralin (25 Mg): 16.03.2021 - 17.03.2021

Fluoxetin (10 Mg): 20.03.2021 – 08.04.2021

No Med: 09.04.2021 – 11.94.2021

Fluoxetin: 12.04.2021 – 14.04.2021

No Med: Since 15.04.2021

 

Prozac (10-20 Mg): 2010 - 2020 

No Med: 25.12.2020 - 17.01.2021 

Prozac (10Mg): 18.01.2021 - 31. 01.2021    

No Med: 01.02.2021 - 06.03.2021

Prozac (10 Mg): 07.03.2021 - 08.03.2021

No Med.: 09.03.2021 - 12.03.2021

Sertralin (12,5 Mg): 13.03.2021 - 15.03.2021

Sertralin (25 Mg): 16.03.2021 - 17.03.2021

Prozac (10 Mg): 20.03.2021 – 08.04.2021

No Med: 09.04.2021 – 11.94.2021

Prozac: 12.04.2021 – 14.04.2021

No Med: Since 15.04.2021

Link to post
  • Altostrata changed the title to Jabre112: Prozac discontinuance disaster - 4 months of stop and go and no end in sight
  • Administrator
Altostrata

Welcome, @jabre112

 

It sounds like you got withdrawal syndrome from going off Prozac. You are not psychotic. We often see that people's systems become sensitized after going off too fast.

 

Did you ever try taking less than 10mg? We suggest reinstating very low doses, such as 0.5mg in your case, to avoid triggering this sensitization. You should be able to get a prescription for liquid fluoxetine so you can take this small dose. You'd stabilize for some months and taper off by tiny amounts later.

 

It will take at least a week for a dosage change to fully take effect. Please let us know how you're doing.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
  • 3 weeks later...
jabre112

Thank you for your kind answere Altosrata.

 

Tomorrow it marks 4 weeks without Prozac or any other medication. I wasn't able to get liquid fluoxetine, like you suggested, as there was no possibility to see a psychiatric doctor earlier then June.

 

Unfortunately the symptomes didn't get better but only worse. Im in constant fear, my mind is racing, the breaks I get seem to get shorter and shorter. I can sleep well and I feel so powerless and tons heavy. For the first time in my life I contemplated suicide. I can hardly concentrate on anything but the chaos in my head. I can't work, lost almost all of my clients, I can't really follow any of my universities courses, I send my partner to stay in her place (the only social contact I was still having)...the last four month have been constant aggravation. I'd never imagined what a vast role Prozac (just 10 Mg) played for my mental health. 

I have an appointment for an inpatient treatment at a local psychiatrie in 3,5 weeks. I didnt't know where else to reach. But I also know they will insist on me taking medication again as they are not equippt for long-term treatment.

I think I will try to get my family doctor to perscribe me the liquid Perozac. In case she agreees to do so, what amout would you suggest me to take? Just like you mentioned above or would you change the dosage, considering that by now I didn't take Prozac for almost 4 weeks.

Also, do you think what I am experiencing is still withdrawl? Or is this mess just me without Prozac? Can this pill really have such a trmendous impact on my wellbeing?

I am sorry for all the questions. I can't thank you enough.

 

 

 

Prozac (10-20 Mg): 2010 - 2020 

No Med: 25.12.2020 - 17.01.2021 

Prozac (10Mg): 18.01.2021 - 31. 01.2021    

No Med: 01.02.2021 - 06.03.2021

Prozac (10 Mg): 07.03.2021 - 08.03.2021

No Med.: 09.03.2021 - 12.03.2021

Sertralin (12,5 Mg): 13.03.2021 - 15.03.2021

Sertralin (25 Mg): 16.03.2021 - 17.03.2021

Prozac (10 Mg): 20.03.2021 – 08.04.2021

No Med: 09.04.2021 – 11.94.2021

Prozac: 12.04.2021 – 14.04.2021

No Med: Since 15.04.2021

Link to post
  • Administrator
Altostrata

It sounds like you have protracted withdrawal.

 

Any doctor can prescribe these drugs, did you ask your GP? You'll want the liquid form of Prozac. You might say you intend to titrate up again.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
  • 4 weeks later...

Hi @jabre112,

 

Your story sounds very similar to mine! I was also medicated since I was a child, and spent way too long on these medications, not realizing the harm they were doing. I also had a similar disintegration of my life occur when I came off too abruptly, and am trying to rebuild things for myself. 

 

It worries me that you mention your symptoms have gotten so bad. If you go to an in-patient clinic, they will almost certainly prescribe more medication. You should do what you need to to take care of yourself -- reinstatement seems like a good idea -- you will need to decide what dose is best. 

 

Please keep us updated on how you're doing. Sending my best wishes for you during this time ❤️ 

2005 - Zoloft, 200 mg for childhood anxiety (starting at age 11)

Summer 2015 - Switched to Prozac, 40 mg  

June 2019 - Tapered to 10 mg Prozac, no adverse effects. Held for 1 year. 

June 2020 - Discontinued Prozac. Horrible withdrawal. Did not realize it was withdrawal at first. 

Nov 2020 - Reinstated Prozac 2.5 mg. Still experiencing withdrawal symptoms. 

May 2021 - Prozac 2.0 mg. Still experiencing symptoms - some symptoms have improved, but situational factors have worsened.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy